Previous |  Up |  Next

Article

Keywords:
variational relaxation; abstract relaxed problem; first-order optimality conditions; Carathéodory integrands; quasiconvexified problem; Young measures; relaxed variational problems; minors of gradients; optimality conditions; Weierstrass-type maximum principle
Summary:
Multidimensional vectorial non-quasiconvex variational problems are relaxed by means of a generalized-Young-functional technique. Selective first-order optimality conditions, having the form of an Euler-Weiestrass condition involving minors, are formulated in a special, rather a model case when the potential has a polyconvex quasiconvexification.
References:
[1] Acerbi E., Fusco N.: Semicontinuity problems in the calculus of variations. Archive Rat. Mech. Anal. 86 (1984), 125-145. DOI 10.1007/BF00275731 | MR 0751305 | Zbl 0565.49010
[2] Ball J.M.: On the calculus of variations and sequentially weakly continuous maps. Proc. Conf. Ordinary and Partial Differential Equations (Everitt W.N., Sleeman B.D., eds.). Lecture Notes in Math. 564, Springer, Berlin, 1976, pp. 13-25. MR 0637229 | Zbl 0348.49004
[3] Ball J.M.: Convexity conditions and existence theorems in nonlinear elasticity. Archive Rat. Mech. Anal. 63, (1977), 337-403. DOI 10.1007/BF00279992 | MR 0475169 | Zbl 0368.73040
[4] Ball J.M.: A version of the fundamental theorem for Young measures. PDEs and Continuum Models of Phase Transition (Rascle M., Serre D., Slemrod M., eds.). Lecture Notes in Physics 344, Springer, Beгlin, 1989, pp. 207-215. MR 1036070 | Zbl 0991.49500
[5] Ball J.M., James R.D.: Fine phase mixtures as minimizers of energy. Archive Rat. Mech. Anal. 100, (1988), 13-52. DOI 10.1007/BF00281246 | MR 0906132
[6] Ball J.M., James R.D.: Proposed experimental tests of a theory of fine microstructure and the two-well problem. Phil. Trans. Royal Soc. London A 338, (1992), 389-450. DOI 10.1098/rsta.1992.0013 | Zbl 0758.73009
[7] Buttazzo G.: Semicontinuity, Relaxation and Integral Representation in the Calculus of Variations. Pitman Res. Notes in Math. 207, Longman, New York, 1989. MR 1020296 | Zbl 0669.49005
[8] Chipot M.: Numerical analysis of oscillations in nonconvex problems. Numer. Math. 59, (1991), 747-767. DOI 10.1007/BF01385808 | MR 1128031 | Zbl 0712.65063
[9] Chipot M., Collins C.: Numerical approximations in variational problems with potential wells. SIAM J. Numer. Anal. 29, (1992), 1002-1019.. DOI 10.1137/0729061 | MR 1173182 | Zbl 0763.65049
[10] Chipot M., Kinderlehrer D.: Equilibrium configurations of crystals. Aгch. Rational Mech. Anal. 103, (1988), 237-277. MR 0955934 | Zbl 0673.73012
[11] Dacorogna B.: Weak Continuity and Weak Lower Semicontinuity of Non-Linear Functionals. Lecture Notes in Math. 922. Springer, Berlin, 1982. MR 0658130
[12] Dacorogna B.: Direct Methods in the Calculus of Variations. Springer, Berlin, 1989. MR 0990890 | Zbl 0703.49001
[13] DiPerna R.J., Majda A.J.: Oscillations and concentrations in weak solutions of the incompressible fluid equations. Comm. Math. Physics 108, (1987), 667-689. DOI 10.1007/BF01214424 | MR 0877643 | Zbl 0626.35059
[14] Dunford N., Schwartz J.T.: Linear Operators, Part I. Interscience, New York, 1967.
[15] Ekeland I., Temam R.: Convex Analysis and Variational Problems. North-Holland, Amsterdam, 1976. MR 0463994 | Zbl 0322.90046
[16] Friesecke G.: A necessary and sufficient condition for nonattainment and formation of microstructure almost everywhere in scalar variational problems. Proc. Royal Soc. Edinburgh 124 A (1994), 437-471. MR 1286914 | Zbl 0809.49017
[17] Giaquinta M.: Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems. Univ. Bonn, Lecture Notes No. 443, 1981. MR 0717034
[18] Hoffmann K.-H., Roubíček, T: Optimal control of a fine structure. Appl. Math. Optim. 30, (1994), 113-126. DOI 10.1007/BF01189449 | MR 1284322 | Zbl 0812.49009
[19] Kinderlehrer D., Pedregal P.: Weak convergence of integrands and the Young measure representation. SIAM J. Math. Anal. 23, (1992), 1-19. DOI 10.1137/0523001 | MR 1145159 | Zbl 0757.49014
[20] Kohn R. V., Strang G.: Optimal design and relaxation of variational problems. Comm. Pure Appl. Math. 39, (1986), 113-137, 139-182, 353-377. DOI 10.1002/cpa.3160390107
[21] McShane E.J.: Necessary conditions in the generalized-curve problems of the calculus of variations. Duke Math. J. 7, (1940), 1-27. MR 0003478
[22] Morrey C.B.: Quasi-convexity and the lower semicontinuity of multiple integrals. Pacific J. Math. 2, (1952), 25-53. DOI 10.2140/pjm.1952.2.25 | MR 0054865 | Zbl 0046.10803
[23] Müller S.: Weak continuity of determinants and nonlinear elasticity. C.R. Acad. Sci. Paris, Série I 307, (1988), 501-506. MR 0964116 | Zbl 0679.34051
[24] Outrata J.V.: personal communication, November 1992.. Zbl 0790.90064
[25] Reshetnyak Y.G.: On the stability of conformal mappings in multidimensional spaces. Siberian Math. J. 8, (1967), 69-85. Zbl 0172.37801
[26] Roubíček T.: Convex compactifications and special extensions of optimization problems. Nonlinear Analysis, Theory, Methods, Appl. 16 (1991), 1117-1126. MR 1111622
[27] Roubíček T.: Minimization on convex compactifications and relaxation of nonconvex variational problems. Advances in Math. Sciences and Appl. 1, (1992), 1-18. MR 1161481
[28] Roubíček T.: A general view to relaxation methods in control theory. Optimization 23, (1992), 261-268. DOI 10.1080/02331939208843763 | MR 1238429 | Zbl 0814.49023
[29] Roubíček T.: A note about optimality conditions for variational problems with rapidly oscillating solutions. Progress in Partial Differential Equations: Calculus of variations, applications (C.Bandle et al., eds.). Pitman Res. Notes in Math. Sci. 267 (1992), Longmann, Harlow, Essex, pp. 312-314. MR 1194208
[30] Roubíček T.: Optimality conditions for nonconvex variational problems relaxed in terms of Young measures. DFG Report No. 375. Technische Universität München, 1992, (submitted). MR 1194208
[31] Roubíček, T: Effective characterization of generalized Young measures generated by gradients. Bollettino Unione Matematica Italiana, (in print).
[32] Roubíček T.: Nonconcentrating generalized Young functionals. (submìtted). Zbl 0888.49027
[33] Roubíček T., Hoffmann K.-H.: Convex local compactifications with applications to Lebesgue spaces. Nonlinear Analysis, Theory, Methods, Appl. 25 (1995), 607-628. MR 1338806 | Zbl 1129.46306
[34] Warga J.: Optimal Control of Differential and Functional Equations. Academic Press, New York, 1972. MR 0372708 | Zbl 0253.49001
[35] Young L.C.: Generalized curves and the existence of an attained absolute minimum in the calculus of variations. Comptes Rendus de la Société des Sciences et des Lettres de Varsovie, Classe III 30, (1937), 212-234. Zbl 0019.21901
[36] Young L.C.: Necessary conditions in the calculus of variations. Acta Math. 69, (1938), 239-258. DOI 10.1007/BF02547714 | MR 1555440 | Zbl 0019.26702
[37] Young L.C.: Generalized surfaces in the calculus of variations. Ann. Math. 43, (1942), paгt I: 84-103, part II: 530-544. DOI 10.2307/1968809 | MR 0006023 | Zbl 0063.09081
[38] Zowe J., Kurcyusz S.: Regularity and stability for the mathematical programming problem in Banach spaces. Appl. Math. Optim. 5, (1979), 49-62. DOI 10.1007/BF01442543 | MR 0526427 | Zbl 0401.90104
Partner of
EuDML logo